Case Report: QT Prolongation and Abortive Sudden Death Observed in an 85-Year-Old Female Patient With Advanced Lung Cancer Treated With Tyrosine Kinase Inhibitor Osimertinib

Moë Kondo, Megumi Kisanuki, Yosuke Kokawa, Seiichiro Gohara, Osamu Kawano, Shuntaro Kagiyama, Toru Maruyama, Keita Odashiro, Yoshihiko Maehara

Research output: Contribution to journalArticlepeer-review

Abstract

Cardiac arrest occurred in an 85-year-old female administered osimertinib for advanced lung cancer expressing epidermal growth factor receptor (EGFR) mutations. Electrocardiogram (ECG) recorded at recurrence of spontaneous circulation showed sinus rhythm associated with mild QT prolongation (QTc = 455 ms) to which silent myocardial ischemia and coadministration of itraconazole and herbal drug causing hypokalemia (2.1 mEq/L) may have contributed. Discontinuation of osimertinib, itraconazole and herbal drug, potassium supplementation and percutaneous coronary intervention alleviated QT prolongation (QTc = 432 ms). Osimertinib is the third-generation tyrosine kinase inhibitor lengthening QT interval, and careful monitoring of ECG, serum potassium and drugs coadministered during chemotherapy including osimertinib are highly required.

Original languageEnglish
Article number655808
JournalFrontiers in Cardiovascular Medicine
Volume8
DOIs
Publication statusPublished - Mar 19 2021

All Science Journal Classification (ASJC) codes

  • Cardiology and Cardiovascular Medicine

Fingerprint

Dive into the research topics of 'Case Report: QT Prolongation and Abortive Sudden Death Observed in an 85-Year-Old Female Patient With Advanced Lung Cancer Treated With Tyrosine Kinase Inhibitor Osimertinib'. Together they form a unique fingerprint.

Cite this